1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Degludec Tresiba

Discussion in 'Diabetes Complications' started by LOVE_LIFE, May 15, 2017.

  1. LOVE_LIFE

    LOVE_LIFE Type 1 · Member

    Messages:
    7
    Likes Received:
    1
    Trophy Points:
    23
    I recently changed my Long-Acting Basal Insulin from Levemir to Degludec Tresiba. I had no side effects with Levemir but was advised to change due to the improvements found with Tresiba.
    Unfortunately, if I have a glass or two of wine in the evening, my BG levels increase considerably during the night. This occurs 90% of the time. I appreciate that the leaflet states that no alcohol should be consumed when taking Tresiba but it also states this with other insulins and without any issues. It states this, usually, for legal reasons.
    Additionally, I have more Lipo's in my legs since using Tresiba.
    I wondered if other Tresiba users are having similar reactions.
    Please give me some feedback.
     
    • Like Like x 1
  2. TorqPenderloin

    TorqPenderloin Type 1 · Well-Known Member

    Messages:
    1,599
    Likes Received:
    2,188
    Trophy Points:
    178
    I switched from Levemir to Tresiba almost a year ago and I'm genuinely happy with the switch.

    I have similar issues with blood sugar rises in the evening when I enjoy a glass of wine or two but I don't attribute that to Tresiba or any other brand of insulin. The nature of how ethanol works in our body is that it "Pauses" the breakdown of carbs into glucose.

    The result is that you get a blood sugar rise after your body processed the alcohol you drank.

    Just my experience.
     
    • Agree Agree x 3
  3. LOVE_LIFE

    LOVE_LIFE Type 1 · Member

    Messages:
    7
    Likes Received:
    1
    Trophy Points:
    23
    Thanks for your response. It's much appreciated as I was concerned that the timing suggested it was the Tresiba that caused the sudden spike in BG levels, after alcohol, during the middle of the night as it only started after changing.
     
  4. LOVE_LIFE

    LOVE_LIFE Type 1 · Member

    Messages:
    7
    Likes Received:
    1
    Trophy Points:
    23
    That's good news! Thanks for responding.
     
  5. bepzii92

    bepzii92 Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    I have found since starting on degludec I am having quite a few hypos! In fact I had 2 hypos today even though I injected correctly for the food I had eaten for breakfast and was at 11.2mmol just before I ate! Woke up was 3.5mmol other hypo was 3.2! Few weeks ago I fell down the stairs due to a hypo which was my 4th in a week
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook